Alert archive / Illinois / Freeze Warnings in 2012
Freeze Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 5, 2012, 3:36 PM CDT for 16 counties in Illinois. It took effect at Apr 6, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 3:36 PM CDT (20:36 UTC)
- In effect from
- Apr 6, 2012, 3:00 AM CDT
- Expired
- Apr 6, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 35 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS73 KILX 052036 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 336 PM CDT THU APR 5 2012 ...TEMPERATURES EXPECTED TO FALL TO CLOSE TO FREEZING OVER PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS LATE TONIGHT... .CANADIAN HIGH PRESSURE NORTH OF LAKE SUPERIOR WILL BRING COOL AND DRY AIR INTO CENTRAL ILLINOIS TONIGHT. SOME LOCATIONS MAY SEE TEMPERATURES FALL TO NEAR OR JUST BELOW THE FREEZING MARK BY DAWN FRIDAY... ESPECIALLY NORTH OF THE I-74 CORRIDOR. WITH THE GROWING SEASON WELL AHEAD OF SCHEDULE...ANY FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION. ILZ027>031-037-038-043>046-055-057-060300- /O.UPG.KILX.FZ.A.0001.120406T0800Z-120406T1300Z/ /O.NEW.KILX.FZ.W.0001.120406T0800Z-120406T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION-DOUGLAS-EDGAR- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 336 PM CDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING: 3 AM THROUGH 8 AM. * TEMPERATURE...READINGS NEAR 32 DEGREES WILL BE COMMON FROM ABOUT 300 AM UNTIL 800 AM. SOME NORMALLY COLD SPOTS MAY SEE TEMPERATURES FALL BELOW FREEZING FOR A BRIEF TIME FRIDAY MORNING. * IMPACTS...NEWLY BUDDING PLANTS AND OTHER SENSITIVE VEGETATION MAY BE DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SENSITIVE OUTDOOR AND NEWLY BUDDED PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ ILZ036-041-042-060300- /O.NEW.KILX.FZ.W.0001.120406T0800Z-120406T1300Z/ FULTON-MASON-LOGAN- INCLUDING THE CITIES OF...HAVANA...LINCOLN 336 PM CDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. * TEMPERATURE...READINGS NEAR 32 DEGREES WILL BE COMMON BETWEEN 300 AM AND 800 AM. SOME NORMALLY COLD SPOTS MAY SEE TEMPERATURES FALL BELOW FREEZING FOR A BRIEF TIME FRIDAY MORNING. * IMPACTS...NEWLY BUDDING PLANTS AND OTHER SENSITIVE VEGETATION MAY BE DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SENSITIVE OUTDOOR AND NEWLY BUDDED PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ SMITH
3 follow-up statements
855 WWUS73 KILX 060214 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 914 PM CDT THU APR 5 2012 ...TEMPERATURES EXPECTED TO FALL CLOSE TO FREEZING OVER PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS LATE TONIGHT... .CANADIAN HIGH PRESSURE NORTH OF LAKE SUPERIOR WILL BRING COOL AND DRY AIR INTO CENTRAL ILLINOIS TONIGHT. SOME LOCATIONS MAY SEE TEMPERATURES FALL NEAR OR JUST BELOW THE FREEZING MARK BY DAWN FRIDAY...ESPECIALLY NORTH OF THE I-74 CORRIDOR. WITH THE GROWING SEASON WELL AHEAD OF SCHEDULE...ANY FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION. ILZ027>031-036>038-041>046-055-057-061000- /O.CON.KILX.FZ.W.0001.120406T0800Z-120406T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-DOUGLAS-EDGAR- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 914 PM CDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. * TIMING: 3 AM THROUGH 8 AM. * TEMPERATURE...READINGS NEAR 32 DEGREES WILL BE COMMON FROM ABOUT 300 AM UNTIL 800 AM. SOME NORMALLY COLD SPOTS MAY SEE TEMPERATURES FALL BELOW FREEZING FOR A BRIEF TIME FRIDAY MORNING. * IMPACTS...NEWLY BUDDING PLANTS AND OTHER SENSITIVE VEGETATION MAY BE DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SENSITIVE OUTDOOR AND NEWLY BUDDED PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ BAK
192 WWUS73 KILX 060812 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 312 AM CDT FRI APR 6 2012 ...NEAR FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING... ILZ027>031-036>038-041>046-055-057-061300- /O.CON.KILX.FZ.W.0001.000000T0000Z-120406T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-DOUGLAS-EDGAR- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 312 AM CDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...THROUGH 8 AM. * TEMPERATURE...READINGS NEAR 32 DEGREES WILL BE COMMON BY SUNRISE. SOME NORMALLY COLD SPOTS MAY SEE TEMPERATURES FALL BELOW FREEZING FOR A BRIEF TIME. * IMPACTS...NEWLY BUDDING PLANTS AND OTHER SENSITIVE VEGETATION MAY BE DAMAGED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SENSITIVE OUTDOOR AND NEWLY BUDDED PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$ GEELHART
132 WWUS73 KILX 061254 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 754 AM CDT FRI APR 6 2012 ILZ027>031-036>038-041>046-055-057-061400- /O.EXP.KILX.FZ.W.0001.000000T0000Z-120406T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-DOUGLAS-EDGAR- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 754 AM CDT FRI APR 6 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES ARE BEGINNING TO RISE OVER CENTRAL ILLINOIS...SO ANY AREAS THAT SAW BELOW-FREEZING TEMPERATURES THIS MORNING WILL RISE ABOVE 32 DEGREES SHORTLY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 5, 3:10 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 5, 3:10 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT THU APR 5 2012 .DISCUSSION... ISSUED 255 PM CDT THU APR 5 2012 SHOWERS HAVE FINALLY PUSHED SOUTH OF THE AREA EARLY THIS AFTERNOON AS HIGH PRESSURE BUILDS SOUTH OUT OF CANADA. VISIBLE SATELLITE LOOP SHOWING THE CLOUDS SLOWLY SHIFTING FROM NORTH TO SOUTH AS THE LARGE FAIR WEATHER SYSTEM BUILDS IN. A COOL NORTHEAST WIND PREVAILS OVER CENTRAL THRU SE IL EARLY THIS AFTERNOON WITH TEMPERATURES GENERALLY IN THE 55 TO 60 DEGREE RANGE. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MAIN CHALLENGE THIS PERIOD WILL BE WITH THE POTENTIAL FOR FROST/FREEZE CONDITIONS OVER ABOUT THE NORTHERN THIRD OF THE FORECAST AREA BETWEEN 300 AM AND 800 AM FRIDAY MORNING. MODELS VERY SIMILAR IN THE POSITIONING OF THE SURFACE RIDGE AXIS OVER NORTH CENTRAL AND NORTHWEST IL BY 12Z FRIDAY. STILL SEEING ENOUGH OF A GRADIENT ACRS THE AREA THAT MAY HELP TO KEEP THE WIND UP UNTIL JUST BEFORE DAWN FRIDAY. HI-RES NMM DOES DROP OFF WIND SPEEDS TO BETWEEN 4 AND 8 KTS...ESPECIALLY ACRS THE NORTHWEST IN THE 09Z-12Z TIME FRAME WHEN THE SFC RIDGE AXIS WILL STILL BE JUST WEST OF THE MISSISSIPPI RIVER. MAY SEE MORE FROST FORMATION IN THAT AREA WITH ALSO A PERIOD WHERE TEMPERATURES MAY ACTUALLY DROP BELOW FREEZING FOR A COUPLE OF HOURS. AFTER THE COLD START TO THE MORNING THE REST OF FRIDAY LOOKS NICE WITH ABUNDANT SUNSHINE AND TEMPERATURES ACTUALLY CLOSE TO WHERE THEY SHOULD BE FOR THE FIRST WEEK OF APRIL. MODELS MOVE THE SFC RIDGE ACRS EASTERN IL BY AFTERNOON AND THEN JUST TO OUR EAST IN THE EVENING. MAY SEE A QUICK DROP IN TEMPERATURES TOMORROW EVENING ACRS THE EAST BUT AS THE HIGH SHIFTS FURTHER OFF TO OUR EAST...A LIGHT SOUTHERLY FLOW WILL TAKE OVER AND SHOULD PUT A HALT TO THE TEMPERATURE FALL. COLDEST READINGS TOMORROW NIGHT/SATURDAY MORNING WILL BE ACRS THE FAR EAST. OUR NEXT SHORTWAVE TROF AND ATTENDANT FRONTAL SYSTEM WILL PUSH TOWARDS THE REGION LATE SATURDAY AFTN AND EVENING. MOISTURE AND INSTABILITY LACKING WITH THIS SYSTEM AS LOW LEVEL FLOW ACRS THE GULF STATES WILL REMAIN MORE EASTERLY DUE TO THE POSITION OF THE CANADIAN HIGH WHICH WILL EXTEND FROM THE EASTERN GREAT LAKES SOUTHWARD TO NORTHERN FLORIDA. WILL CONTINUE TO HOLD ON TO THE SLIGHT CHANCES LATER SATURDAY AFTN ACRS THE FAR WEST...WITH MOST AREAS OF THE CWA SEEING LOW CHANCE POPS SATURDAY NIGHT AS THE FRONT MAKES ITS WAY ACRS THE REGION. WEAK HIGH PRESSURE WILL DRIFT ACRS THE AREA ON EASTER SUNDAY BRINGING PLEASANT WEATHER TO CENTRAL ILLINOIS BEFORE A SHORTWAVE DROPS SE OUT OF THE NORTHERN PLAINS FOR LATE SUNDAY NIGHT SPREADING CLOUDS AND THE THREAT FOR ISOLATED SHOWERS TO MAINLY EAST CENTRAL ILLINOIS. LONG TERM...MONDAY THROUGH THURSDAY THE SUNDAY NIGHT SHORTWAVE IN COMBINATION WITH AN UPPER LOW OVER THE NORTHEAST PORTION OF THE COUNTRY WILL BEGIN TO CARVE OUT A DEEP UPPER LOW OVER THE EASTERN THIRD OF THE NATION EARLY NEXT WEEK. THIS WILL BRING SOME RATHER COOL TEMPERATURES DURING THE PERIOD...BUT MUCH CLOSER TO WHERE READINGS SHOULD BE FOR THIS TIME OF YEAR. COLDEST MORNINGS WITH A FROST POTENTIAL WILL BE TUESDAY AND WEDNESDAY MORNINGS WHEN THE MERCURY WILL DROP INTO THE MIDDLE 30S...ESPECIALLY ACRS THE NORTH AND EAST. WITH A NORTHWESTERLY FLOW ALOFT THRU THE FIRST HALF OF THE WEEK...NOT MUCH CHANCE FOR ANY SIGNIFICANT PRECIP DURING THIS PERIOD SO WILL CONTINUE TO KEEP THE EXTENDED DRY WITH THIS FORECAST PACKAGE. SMITH && .AVIATION... ISSUED 1250 PM CDT THU APR 5 2012 VFR CONDITIONS SHOULD PREVAIL ACROSS THE CENTRAL IL TERMINAL AIRPORTS THROUGH FRIDAY. MID AND HIGH CLOUDS WILL DECREASE OVER CENTRAL IL FROM NORTH TO SOUTH DURING THE AFTERNOON AND BREEZY NE WINDS OF 12-17 KTS WITH GUSTS OF 20-25 KTS WILL DIMINISH TO 7-12 KTS AFTER SUNSET. 1028 MB CANADIAN HIGH PRESSURE OVER ONTARIO WILL SETTLE INTO THE GREAT LAKES REGION FRIDAY AFTERNOON AND BE CENTERED OVER MI BY SUNSET FRI. THIS WILL ENSURE FAIR WEATHER OVER THE CENTRAL IL TERMINALS TONIGHT AND FRIDAY WITH LIGHTER NE WINDS AROUND 10 KTS FRI. NO FOG IS EXPECTED OVERNIGHT DUE TO A DRY AIRMASS USHERING INTO CENTRAL IL ON NE WINDS WITH DEWPOINTS IN THE UPPER 20S TO NEAR 30F. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 8 AM CDT FRIDAY FOR ILZ027>031- 036>038-041>046-055-057. &&
Hazardous weather outlook, Apr 5, 3:29 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 329 PM CDT THU APR 5 2012 ILZ027>031-036>038-041>046-055-057-061100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MARSHALL-MASON- MCLEAN-PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 329 PM CDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD FROST AND LOCALIZED FREEZING CONDITIONS ARE POSSIBLE LATER TONIGHT AND EARLY FRIDAY MORNING...MAINLY ALONG AND NORTH OF A LINE FROM CANTON TO LINCOLN TO PARIS. LOWS WILL LIKELY DIP INTO THE LOWER 30S BY SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST WILL BE POSSIBLE OVERNIGHT FRIDAY NIGHT OVER EAST CENTRAL ILLINOIS AND AGAIN NEXT TUESDAY NIGHT AND WEDNESDAY NIGHT WITH LOWS IN THE MID 30S. A WEAK COLD FRONT WILL BRING ISOLATED THUNDERSTORMS BACK INTO THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-047>054-056-061>063-066>068-071>073-061100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND-SANGAMON- SCHUYLER-SCOTT-SHELBY- 329 PM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT PATCHY FROST IS POSSIBLE LATER TONIGHT AND EARLY FRIDAY MORNING... WITH LOWS IN THE MIDDLE TO UPPER 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST WILL BE POSSIBLE AGAIN NEXT TUESDAY NIGHT AND WEDNESDAY NIGHT...ESPECIALLY NORTH OF I-70...WITH LOWS IN THE MIDDLE 30S. A WEAK COLD FRONT WILL BRING ISOLATED THUNDERSTORMS BACK INTO THE REGION SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH
Nearby
Freeze Warnings in Illinois, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.